News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Dermatology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Dermatology Answers List

Forum Name: Dermatology Topics

Question: Red Blotchy skin/red spots and peeling skin on penis and bur


 Anonymous991 - Wed Sep 16, 2009 4:37 pm

I am a 24 yr old male. I have been sexually active for about 2 years now and with only one person. On 28th May 2009, right after having unprotected sex with my girlfriend I experienced slight burning on my penis head. When I checked, I saw a red blister on the head which looked like a blood clot. I pricked on it later that night when it wouldn't go away. There was some blood and burning as a normal wound would feel. A visited my doctor the next day as I started seeing patchy skin around the circumference of my penis head. He prescribed Momate (mometasone) Ointment along with Daskil (terbinafine) cream to be applied twice a day on the penis and Zanocin 400 (ofloxacin) tablets thrice a day for 10 days. This didn't help at all as the condition remained the same all throughout and I also experienced severe burning at that time. I also experienced sever urination problems during that time. I would have to go once or twice every hour. I consulted another doctor who recommended using Clowin GM cream along with Change tablet 3 times a day. This was for 5 days with no improvement. He then prescribed Ocuvir 400 (aciclovir) Tablets 3 times a day for 5 days along with Ocuvir cream. This created a lot of problems for as it gave me severe diarrhea and actually confined to the bed. After using the Ocuvir for 2 days I had the first outbreak which included severe burning, red blisters on the penis head and the foreskin which were visible when pulled the foreskin back. This didn't help either and he recommended I see skin specialist who is also an expert in penis related problems. So I went to this specialist and after looking at it he recommended I test for HIV, which came out negative. He prescribed Silverex (silver sulfadiazine) + Ocuvir cream along with Acivir 800 (aciclovir) tablets 5 times a day. This made the situation even worse for me. It caused even more diarrhea, severe itching and burning. I continued this regimen for 5 days with no improvement. The he prescribed Momate along with Acivir 800 5 times a day. In 2 days time I started to see improvement and by the fourth day the blisters (wound like or ulcer like looking) had completely healed and there was fluorescent white layer of skin on my entire penis head. The skin peeled off and it was back to normal, however there was a lot of drying so I had to use vaseline. It'll be almost 4 months now and I haven't completed recovered yet. I still see a wrinkled blotchy/ patchy red skin along with spots here and there. I stopped using vaseline 5 days ago and just yesterday I started experiencing intermittent itching on the inside of my foreskin and tiny white and red spots/blisters on my penis head.
I also experience heavy peeling of skin, redness and burning after I wash it with soap. This never happened before the first incident(may09) and I am a very hygienic guy and always used to clean my penis when I would bathe. None of the doctors were able to confidently tell me what this was and none of the medicines helped except Momate, but I don't want to use often as it is a steroid, so I tried working my way out with vaseline.
Most of them ruled out the possibility of STD's and some of them thought its herpes or some kind of bacterial infection.
I would like to know what this is and how can I find a permanent solution for this problem. I don't wanna go to another doctor because I have been to three and none of them were of much help.
I appreciate your time and patience in reading all this.
Please help.
I wanna get out of this mental trauma, because I am losing my mind now.
Thank You.
 Dr.M.jagesh kamath - Wed Oct 07, 2009 12:34 pm

User avatar Hello,The diagnosis I can offer you is of a FDE ie fixed drug eruptionof the penile mucosa possibly due to an antibiotic or anti inflamatory drug.These can look quite nasty and can cause diagnostic difficulties.Recurrence on exposure to the offending drug would be characteristic.The other diagnosis would be herpes simplex.The fact that momate helped you makes me feel it is an FDE.Bestwishes
 Anonymous991 - Tue Nov 17, 2009 3:06 pm

Dear doctor,
I am troubled because these symptoms, not like the ones that occurred before but tiny red spots or tiny white or red blisters keep on coming and going frequently. There is no pain, however I do experience a burning or tingling sensation. These blisters last for maybe a day at max. After a shower or cleaning with water the blisters go away and red spots also disappear overnight. I also have been diagnosed with a severe case of amoebiasis of the stomach which caused me to loose weight and other stomach problems. The doctor has been treating me with metronidazole which helped and during tht period the skin symptom of my penis also disappeared so I just thought maybe I should tell you. But the effect lasted only for about 2 weeks after the treatment and after that, symptoms for stomach and the skin problems re appeared.
As none of the doctors have been able to help me, What do you suggest I do about this ?

Please help
 Dr.M.jagesh kamath - Fri Nov 20, 2009 10:12 am

User avatar Hello,Metronidazole not only acts against amoeba it also works against certain bacteria.It is not surprising that it worked.Possibly you have a balanoposthitis yeast based but with secondary bacterial infection.Patner treatment is essential for yeast infections,and you should get it done to prevent recurrence.Too much of momate is not good either.A course of antibiotic may be needed.Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here